Multidimensional parameter estimation of heavy-tailed moving averages

Mathias Mørck Ljungdahl*, Mark Podolskij

*Corresponding author for this work

Research output: Contribution to journal/Conference contribution in journal/Contribution to newspaperJournal articleResearchpeer-review

1 Citation (Scopus)

Abstract

In this article we present a parametric estimation method for certain multiparameter heavy-tailed Lévy-driven moving averages. The theory relies on recent multivariate central limit theorems obtained via Malliavin calculus on Poisson spaces. Our minimal contrast approach is related to previous papers, which propose to use the marginal empirical characteristic function to estimate the one-dimensional parameter of the kernel function and the stability index of the driving Lévy motion. We extend their work to allow for a multiparametric framework that in particular includes the important examples of the linear fractional stable motion, the stable Ornstein–Uhlenbeck process, certain CARMA(2, 1) models, and Ornstein–Uhlenbeck processes with a periodic component among other models. We present both the consistency and the associated central limit theorem of the minimal contrast estimator. Furthermore, we demonstrate numerical analysis to uncover the finite sample performance of our method.

Original languageEnglish
JournalScandinavian Journal of Statistics
Volume49
Issue2
Pages (from-to)593-624
Number of pages32
ISSN0303-6898
DOIs
Publication statusPublished - Jun 2022

Keywords

  • heavy tails
  • limit theorems
  • low frequency
  • Lévy processes
  • parametric estimation

Fingerprint

Dive into the research topics of 'Multidimensional parameter estimation of heavy-tailed moving averages'. Together they form a unique fingerprint.

Cite this